Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 36, NWS Great Falls, MT

November 19, 2012

NWS Great Falls, MT issued this high wind watch at Nov 19, 2012, 4:47 AM MST. It took effect at Nov 19, 2012, 6:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 19, 2012, 4:47 AM MST (11:47 UTC)
In effect from
Nov 19, 2012, 6:00 PM MST
Expired
Nov 19, 2012, 2:03 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WWUS75 KTFX 191147
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
447 AM MST MON NOV 19 2012

MTZ010-046-192200-
/O.UPG.KTFX.HW.A.0035.121119T1800Z-121121T0000Z/
/O.EXA.KTFX.HW.W.0043.000000T0000Z-121121T0000Z/
EASTERN GLACIER-EASTERN PONDERA-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD
447 AM MST MON NOV 19 2012

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE IN THE CUT
  BANK AND CONRAD AREAS THIS AFTERNOON THROUGH TUESDAY AFTERNOON.
 
* WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 
  65 MPH ARE POSSIBLE.

* OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CONRAD...CUT BANK.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS WATCH PLEASE VISIT:
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-048-192200-
/O.CON.KTFX.HW.W.0043.000000T0000Z-121121T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
447 AM MST MON NOV 19 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE
  DAY AND INTO TUESDAY.

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH 
  ARE EXPECTED...WITH HIGHER GUSTS IN FAVORED MOUNTAIN PASSES 
  AND CANYONS.

* OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS WARNING PLEASE 
  VISIT:WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012-050-192200-
/O.NEW.KTFX.HW.A.0036.121120T0100Z-121121T0000Z/
CASCADE-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...STANFORD
447 AM MST MON NOV 19 2012

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY
AFTERNOON. 

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE THIS
  EVENING AND CONTINUE INTO TUESDAY.

* WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE
  POSSIBLE.

* OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: STANFORD...GREAT FALLS...KINGS 
  HILL PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
103 
WWUS75 KTFX 191216
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
516 AM MST MON NOV 19 2012

MTZ009-010-046-048-192215-
/O.CON.KTFX.HW.W.0043.000000T0000Z-121121T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CONRAD...CHOTEAU
516 AM MST MON NOV 19 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY FOR
THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS.

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE 
  DAY AND INTO TUESDAY. 

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH 
  ARE EXPECTED...WITH HIGHER GUSTS IN FAVORED MOUNTAIN PASSES 
  AND CANYONS.

* OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...CONRAD...BROWNING...
  MARIAS PASS...CUT BANK. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS WARNING PLEASE VISIT:
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012-050-192215-
/O.CON.KTFX.HW.A.0036.121120T0100Z-121121T0000Z/
CASCADE-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...STANFORD
516 AM MST MON NOV 19 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY AFTERNOON FOR CASCADE AND JUDITH BASIN COUNTIES.

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE THIS 
  EVENING AND CONTINUE INTO TUESDAY. 

* WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE 
  POSSIBLE.

* OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: STANFORD...GREAT FALLS...KINGS 
  HILL PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS WATCH PLEASE VISIT:
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
655 
WWUS75 KTFX 191955
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1255 PM MST MON NOV 19 2012

MTZ015-200600-
/O.EXA.KTFX.HW.W.0043.000000T0000Z-121121T0000Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
1255 PM MST MON NOV 19 2012

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST TUESDAY FOR ROUTE
287 OVER NORRIS HILL IN MADISON COUNTY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY...
WHICH IS IN EFFECT UNTIL 5 PM MST TUESDAY. 

* TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL INCREASE
  THIS AFTERNOON OVER NORRIS HILL AND CONTINUE THROUGH TUESDAY.

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH...WITH GUSTS TO 60 MPH ARE
  EXPECTED.

* OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: NORRIS HILL.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS WARNING PLEASE 
  VISIT:WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-010-046-048-200600-
/O.CON.KTFX.HW.W.0043.000000T0000Z-121121T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CONRAD...CHOTEAU
1255 PM MST MON NOV 19 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE 
  DAY AND INTO TUESDAY. 

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH 
  ARE EXPECTED...WITH HIGHER GUSTS IN FAVORED MOUNTAIN PASSES 
  AND CANYONS.

* OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...CONRAD...BROWNING...
  MARIAS PASS...CUT BANK 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS WARNING PLEASE 
  VISIT:WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012-050-200600-
/O.CON.KTFX.HW.A.0036.121120T0100Z-121121T0000Z/
CASCADE-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...STANFORD
1255 PM MST MON NOV 19 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING
THROUGH TUESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING
THROUGH TUESDAY AFTERNOON. 

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE THIS 
  EVENING AND CONTINUE INTO TUESDAY. 

* WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE 
  POSSIBLE.

* OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: STANFORD...GREAT FALLS...KINGS 
  HILL PASS 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS WATCH PLEASE VISIT: 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
871 
WWUS75 KTFX 192103
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
203 PM MST MON NOV 19 2012

MTZ012-050-200600-
/O.UPG.KTFX.HW.A.0036.121120T0100Z-121121T0000Z/
/O.EXB.KTFX.HW.W.0043.121120T0100Z-121121T0000Z/
CASCADE-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...STANFORD
203 PM MST MON NOV 19 2012

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 PM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 PM
MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: SOUTHWEST WINDS WILL INCREASE THIS 
  EVENING AND CONTINUE INTO TUESDAY. 

* WINDS: SUSTAINED SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60
  MPH ARE EXPECTED...WITH HIGHER GUSTS POSSIBLE THROUGH FAVORED
  CANYONS AND MOUNTAIN PASSES.

* OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: STANFORD...GREAT FALLS...KINGS 
  HILL PASS 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS WATCH PLEASE VISIT:
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-010-046-048-200600-
/O.CON.KTFX.HW.W.0043.000000T0000Z-121121T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CONRAD...CHOTEAU
203 PM MST MON NOV 19 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE THROUGH THE 
  DAY AND INTO TUESDAY. 

* WINDS: SOUTHWEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH 
  ARE EXPECTED...WITH HIGHER GUSTS IN FAVORED MOUNTAIN PASSES 
  AND CANYONS.

* OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...CONRAD...BROWNING...
  MARIAS PASS...CUT BANK 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS WARNING PLEASE 
  VISIT:WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-200600-
/O.CON.KTFX.HW.W.0043.000000T0000Z-121121T0000Z/
MADISON-
INCLUDING THE FOLLOWING LOCATIONS...NORRIS HILL
203 PM MST MON NOV 19 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY FOR
ROUTE 287 OVER NORRIS HILL IN MADISON COUNTY...

A HIGH WIND WARNING FOR ROUTE 287 OVER NORRIS HILL IN MADISON
COUNTY REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY. 

* TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS WILL INCREASE 
  THIS AFTERNOON OVER NORRIS HILL AND CONTINUE THROUGH TUESDAY. 

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH...WITH GUSTS TO 60 MPH 
  ARE EXPECTED. 

* OTHER IMPACTS: THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

* LOCATIONS AFFECTED INCLUDE: NORRIS HILL

* TO SEE A GRAPHICAL REPRESENTATION OF THIS WARNING PLEASE 
  VISIT:WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 19, 4:23 AM MST, 24 minutes earlier.

Area forecast discussion, Nov 19, 4:23 AM MST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
423 AM MST MON NOV 19 2012

.DISCUSSION...

TODAY THROUGH WEDNESDAY...INCREASING SOUTHWEST FLOW ALOFT OVER THE
AREA TODAY AS THE PATTERN BECOMES ANALOGOUS TO THE NORTHERN
FIREHOSE. MOISTURE WILL IMPACT THE ROCKY MOUNTAIN FRONT AND
SIGNIFICANT ACCUMULATING SNOW WILL FALL AT THE HIGHER ELEVATIONS
FROM MIDDAY TODAY THROUGH TUESDAY. SNOW LEVELS WILL GENERALLY
REMAIN ABOVE 6000 FEET. A STRONG UPPER LEVEL JET WILL CONTINUE TO
PUSH EAST AND ACROSS THE COUNTY WARNING AREA TODAY. STRONG SURFACE
WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT
PLAINS. GIVEN THE STRONG WINDS...AND ACCUMULATING SNOW AT HIGHER
ELEVATIONS...HAVE ISSUED A BLIZZARD WARNING FOR ELEVATIONS ABOVE
6000 FEET FOR THE ROCKY MOUNTAIN FRONT. STRONG WINDS AND FALLING
SNOW SHOULD CONTINUE INTO TUESDAY. STRONG WINDS WILL ALSO CONTINUE
OVER THE PLAINS ADJACENT TO THE ROCKY MOUNTAIN FRONT AND A HIGH
WIND WARNING CONTINUES FOR EASTERN GLACIER AND PONDERA COUNTIES AS
WELL. A HIGH WIND WATCH IS IN EFFECT TONIGHT FOR CACSADE AND
JUDITH BASIN COUNTIES AS THE CORE OF HIGHER WIND SPEEDS SHIFTS
FURTHER SOUTH. SHORTWAVE ENERGY MOVING ACROSS THE AREA WEDNESDAY
WILL BRING SCATTERED SHOWERS TO THE HIGH COUNTRY OF SOUTHWEST
MONTANA AND ISOLATED SHOWERS ELSEWHERE. TEMPERATURES WILL CONTINUE
WELL ABOVE SEASONAL AVERAGES THROUGH MIDWEEK. EMANUEL

WEDNESDAY NIGHT THROUGH MONDAY NIGHT...A SHORTWAVE TROUGH WILL MOVE
THROUGH THE TFX CWA WEDNESDAY AND DRAG A WEAK CANADIAN COLD FRONT
SOUTH ALONG THE HI-LINE. THIS WILL CONTINUE PRECIPITATION IN THE
MOUNTAINS WITH A CHANCE OF SHOWERS ALONG THE FRONTAL BOUNDARY.
HOWEVER...DOWNSLOPING WINDS ACROSS THE PLAINS OF CENTRAL MONTANA
(INCLUDING THE GREAT FALLS AND LEWISTOWN AREAS) WILL LESSEN THE
CHANCE FOR PRECIPITATION THERE. AN UPPER LEVEL RIDGE OF HIGH
PRESSURE WILL THEN MOVE INTO THE AREA FOR THURSDAY THROUGH FRIDAY
NIGHT...FOR ONLY A CHANCE OF SHOWERS IN THE MOUNTAINS WITH
TEMPERATURES OF 5 TO 10 DEGREES ABOVE SEASONAL AVERAGES. THE
CONTINUING BREEZY WESTERLY DOWNSLOPING WINDS WILL GENERALLY KEEP THE
PLAINS DRY. MOISTURE AHEAD OF AN APPROACHING SHORTWAVE WILL BRING AN
INCREASING CHANCE OF PRECIPITATION TO THE AREA ON SATURDAY...AS
ANOTHER CANADIAN COLD FRONT BEGINS MOVING SOUTH INTO THE AREA TO
COOL TEMPERATURES OFF SLIGHTLY. HOWEVER...THIS SHORTWAVE WILL DEEPEN
AS IT MOVES INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES FOR
SATURDAY NIGHT THROUGH SUNDAY NIGHT. FORECAST MODELS ARE IN BETTER
AGREEMENT TONIGHT WITH THE DETAILS OF THIS SYSTEM. CONFIDENCE IS
INCREASING THAT A STRONG SURGE OF COLD CANADIAN AIR WITH NORTHERLY
UPSLOPE WINDS WILL ACCOMPANY THIS MOIST SHORTWAVE...WHICH MAY BRING
A ROUND OF MEASURABLE SNOWFALL TO THE AREA. HAVE THEREFORE INCREASED
THE CHANCE OF SNOW ACROSS THE AREA AND LOWERED HIGHS MOSTLY INTO THE
30S FOR SUNDAY AND INTO THE 20S FOR MONDAY. WHAT IS STILL UNCERTAIN
IS JUST HOW MUCH PRECIPITATION WILL DEVELOP WITH THIS SYSTEM. THE
ECMWF INDICATES THAT SIGNIFICANT MOISTURE WILL DEVELOP...WHILE THE
GFS IS MUCH LESS MOIST. REGARDLESS...THIS WEEKEND SITUATION WILL
CONTINUE TO BE MONITORED FOR POSSIBLE WINTER WEATHER HIGHLIGHTS.
COULSTON

&&

.AVIATION...
UPDATED 0545Z.
EXPECT GENERALLY VFR CONDITIONS. SNOW WILL DEVELOP OVER THE
MOUNTAINS OF THE ROCKY MOUNTAIN FRONT LATE TONIGHT AND CONTINUE
THROUGH MONDAY EVENING. EXPECT MOUNTAINS TO BE OBSCURED. THERE
ALSO COULD BE SCATTERED SNOW SHOWERS IN THE WEST YELLOWSTONE AREA
MONDAY AND MONDAY EVENING WITH A THREAT OF MVFR CONDITIONS DUE TO
CEILINGS/VISIBILITIES. OTHERWISE EXPECT CEILINGS ABOVE 15000 FT.
WIND GUSTS IN EXCESS OF 50 KNOTS WILL OCCUR OVER THE ROCKY MOUNTAIN
FRONT LATE TONIGHT THROUGH MONDAY EVENING. OVER THE PLAINS WINDS
WILL INCREASE BY MONDAY AFTERNOON BUT HAVE LOW CONFIDENCE WITH THE
DETAILS OF THE WIND INCREASE. EXPECT THAT WINDS OVER THE PLAINS WILL
NOT DECREASE MONDAY EVENING AND COULD VERY WELL INCREASE FURTHER.
BLANK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  54  43  59  40 /  10  10  10  20
CTB  49  40  54  35 /  10  20  20  20
HLN  48  37  53  36 /  10  10  10  40
BZN  47  34  54  34 /  10  10  10  40
WEY  37  30  40  28 /  20  30  20  30
DLN  46  34  49  35 /  10  10  10  40
HVR  47  37  54  36 /   0  10  10  20
LWT  51  38  56  38 /   0   0   0  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 5 PM MST TUESDAY EASTERN GLACIER...
EASTERN PONDERA...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY
MOUNTAIN FRONT.

BLIZZARD WARNING FROM 11 AM THIS MORNING TO 5 PM MST TUESDAY FOR
ELEVATIONS ABOVE 6000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT...
SOUTHERN ROCKY MOUNTAIN FRONT.

HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
CASCADE...JUDITH BASIN.

&&

SHORT TERM...EMANUEL
LONG TERM...COULSTON
AVIATION...BLANK

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 18, 2:34 PM MST, 14 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
234 PM MST SUN NOV 18 2012

MTZ009-048-191200-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
234 PM MST SUN NOV 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT STARTING AT MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WARNING IS IN EFFECT THROUGH TUESDAY AFTERNOON.

AN UNSETTLED WEATHER PATTERN IS EXPECTED FOR MUCH OF THE UPCOMING
WEEK AND INTO NEXT WEEK. THERE IS THE POTENTIAL FOR PERIODS OF
HIGH WINDS AND ACCUMULATING SNOWFALL IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF HIGHS WINDS OR SNOWFALL WOULD GREATLY BE
APPRECIATED.

MTZ010-046-191200-
EASTERN GLACIER-EASTERN PONDERA-
234 PM MST SUN NOV 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON.

AN UNSETTLED WEATHER PATTERN IS EXPECTED FOR MUCH OF THE UPCOMING
WEEK AND INTO NEXT WEEK. THERE IS THE POTENTIAL FOR PERIODS OF
HIGH WINDS AND ACCUMULATING SNOWFALL NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF HIGHS WINDS OR SNOWFALL WOULD GREATLY BE
APPRECIATED.

MTZ008-011>015-044-045-047-049>055-191200-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-
GALLATIN-
234 PM MST SUN NOV 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT IS
LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN UNSETTLED WEATHER PATTERN IS EXPECTED FOR MUCH OF THE UPCOMING
WEEK AND INTO NEXT WEEK. THERE IS THE POTENTIAL FOR PERIODS OF
HIGH WINDS AND ACCUMULATING SNOWFALL...ESPECIALLY IN THE
MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF HIGHS WINDS OR SNOWFALL WOULD GREATLY BE
APPRECIATED.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 19, 5:00 AM MSTBlizzard WarningTFX34 hr

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.